It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-09-2006, 07:24 PM   #1
Junior Member
 
Join Date: Nov 2004
Location: Midwest
Posts: 27
Runningbunny HB User
Unhappy Depakote and hair loss?

Hello ,

Over the past few weeks, I have been feeling as if I am shedding more hair than usual. I'm wondering if it's from Depakote.

I take a low dose of Depakote ER (500 mg/day). I also take Celexa, Trazadone, and Omega 3 fish oil. I switched from regular Depakote (due to gastro problems) to Depakote ER on June 18. I also started taking biotin at that time and I started taking selenium this week too.

I've also been growing out my hair. It is now shoulder length. My husband commented that I've always been a bit of a shedder. Is it possible that I'm just having a normal rate of hair loss but it seems like more since it's longer now and since I'm getting neurotic about the Depakote possible causing hair loss?

If I am shedding a bit more due to the Depakote, will it continue as long as I'm on Depakote or is it temporary?

This is making me even more neurotic than I normally am .

Thank you for any suggestions.

Runningbunny (soon to be Baldingbunny if this continues too long).

 
Old 07-10-2006, 02:00 AM   #2
Senior Member
(female)
 
Join Date: May 2006
Location: UK
Posts: 155
*Lai* HB User
Re: Depakote and hair loss?

Hi, when i was on depakote 100mg, i ws shedding alot of my hair. It just seemed to fall out whenever i tounched my hair and it was awful when i had a shower.

I did end up reducing my dosage to 500mg myself and found that as time passed i wasn't shedding as much hair.

But i cant rememebr if it was the fact that i reduced my meds which stopt my hair falling or just time.

If you have any problems you can always see your dr altho they aren't always that useful.

I found that i gained ALOT of weight on depakote, so look out for any changes in appetite or weight gain.

I hoped i helped.

xx
__________________
Saw it, wanted it, threw a fit, Got It!!

 
Sponsors Lightbulb
   
Old 07-10-2006, 06:26 AM   #3
Junior Member
 
Join Date: Nov 2004
Location: Midwest
Posts: 27
Runningbunny HB User
Re: Depakote and hair loss?

Thank you Lai!

It helps to hear that the shedding will probably be temporary.

So far, I haven't gained any weight on Depakote but it's definitely more difficult to lose weight on Depakote. Right now I'm running 30 miles/50 kilometers a week and not seeing much change when I weigh myself.

Thanks again!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
Depakote and hair loss The Phoenix Hair Loss / Alopecia 7 03-02-2007 06:54 AM
depakote? kay4nuz Bipolar Disorder 14 10-24-2006 01:14 PM
Depakote Eostre Bipolar Disorder 2 11-12-2005 07:25 PM
Anyone taking Depakote???? shutang Epilepsy 5 11-16-2004 04:51 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



White Feather (4), itsmekelly (4), Audrey-B (2), superscott (2), Meep (1), Sagesmom (1), kay21 (1), MountainReader (1), Ksusha77 (1), Sharice (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:23 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!